Aaaaaaarghhhh help so frustrating!

Hello everyone

I just wanted to rant a little bit as I am getting so frustrated. After waiting almost a year to start hydroxychloroquine, and having now been on it for nearly three months, and finding it isnt really working, my doctors have now told me to stop it for three months and see how i go.

The thing i am finding really hard is the muscle pains and the awful fatigue. I have had to take today off work because i didnt sleep all that well and this morning my muscles just felt so weak. Even holding my phone up to my ear is painful, washing my hair in the shower is painful, walking up slight hills is painful because my muscles are so rubbish. I guess this is what makes me feel so tired and generally unwell. Does anyone know what i can do about this? I just would like more energy!

I always get fed up when I have to ake a day off work as I feel bad and I feel like I'm not managing well. Even things i enjoy doing, like seeing friends etc, i now dread, because i dont really enjoy things as much when im constantly tired.

If anyone has any advice at all id be so grateful x

5 Replies

oldestnewest
  • Hi there,

    Unfortunately this is something we all battle with, my only advice would be to take rest as and when you can, try not to get too stressed over it (easier said than done, believe me I know) as I find this only makes me feel worse. And also, don't feel guilty over resting and relaxing when you need it.

    I've spent years fighting what my body is telling me to do, and even when I did rest I always felt guilty, and never really relaxed my mind. I've just returned from a weeks holiday, where I read several books and enjoyed my relaxation, as a result, the pain and tiredness didn't disappear but were definitely more manageable.

    I know it's hard when you have work and family commitments, but if you can manage to relax, enjoy it by reading ( or similar) and not feel guilty this may help.

    Also, a common sense approach to diet and alcohol always makes me feel generally better. I avoid all processed food, and I limit caffeine and alcohol.

    Maybe go see the GP again and tell them 3 months is a long time when you are still feeling so poorly.

    All the best,

    Slowmo

  • 3 months seems too short for Plaquenil, I wonder why you weren't allowed longer before giving up. Have you been up on steroids at all, to see whether the fatigue improves?

  • Well I was having tingling in my arms so they said stop it for a couple of weeks although they said they didn't think the tingling was to do with plaquenil anyway. I'm wondering if I have something more like ME / CFS? But anyway it's all making me feel really anxious so I'm going to try and speak to my doc about the anxiety feelings.

  • I think you should question this - 3 months isn't long enough it should be at least 6 months, I too was in the same position but my rheumy insisted that if after 6 months there was no improvement then stop.

    I would suggest to look at your hospital paperwork and see if you have the number for the rheumy nurse? ring them for advise on this and also have a look at the leaflet inside the box for the hydroxychloroquinne cos I believe it states up to 6 months.

    Good luck x

  • they say it can take up to 6 months to work, so they at least should give it trhat time, unless they have stopped it due to the tingling you describe....

You may also like...